Please use this identifier to cite or link to this item:
Title: Causal continuity in degenerate spacetimes
Authors: Borde, A.
Dowker, H.F.
Garcia, R.S.
Sorkin, Rafael D.
Surya, Sumati
Issue Date: Nov-1999
Publisher: Institute of Physics
Citation: Classical and Quantum Gravity, 1999, Vol.16, Issue 11, p 3457-3481
Abstract: A change of spatial topology in a causal, compact spacetime cannot occur when the metric is globally Lorentzian. On any cobordism manifold, however, one can construct from a Morse function f and an auxiliary Riemannian metric hµicons/Journals/Common/nu" ALT="nu" ALIGN="TOP"/> a causal metric gµicons/Journals/Common/nu" ALT="nu" ALIGN="TOP"/> which is Lorentzian almost everywhere except that it degenerates to zero at each critical point of f. We investigate causal structure in the neighbourhood of such a degeneracy, when the auxiliary Riemannian metric is taken to be Cartesian flat in appropriate coordinates. For these geometries, we verify the conjecture that causal discontinuity occurs if and only if the Morse index is 1 or n - 1.
Description: Restricted Access. An open-access version is available at (one of the alternative locations)
ISSN: 0264-9381
Alternative Location: 10.1088/0264-9381/16/11/303
Copyright: 1999, Institute of Physics
Appears in Collections:Research Papers (TP)

Files in This Item:
File Description SizeFormat 
  Restricted Access
Restricted Access346.72 kBAdobe PDFView/Open Request a copy

Items in RRI Digital Repository are protected by copyright, with all rights reserved, unless otherwise indicated.